Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 18, 2004, 3:00 PM MDT for Cassia County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 3:00 PM MDT (21:00 UTC)
- Expired
- Jun 18, 2004, 3:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 121 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WUUS55 KPIH 182100 SVRPIH IDC031-182145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 259 PM MDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CASSIA COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...MARION...BASIN * UNTIL 345 PM MDT * AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF MARION...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF DECLO BY 340 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4250 11407 4225 11405 4217 11351 4254 11336 $$ GK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM MDT, 30 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT FRI JUN 18 2004 .DISCUSSION... STRONG CONVECTION HAS FIRED IN PORTIONS OF FCST AREA THIS AFTERNOON. AIRMASS QUITE UNSTABLE WITH SFC COMPUTED LIS BELOW -2 AND PW VALUES GREATER THAN 0.50 INCH. UNSTABLE AIRMASS REMAINS IN PLACE INTO SATURDAY WITH WEAK S/WVS ROTATING AROUND CUT-OFF UPPER LOW OVER CENTRAL WASHINGTON. BEST POP CHANCES STILL LOOK TO BE SOUTHERN AND EASTERN HIGHLANDS. MAIN BATCH OF ENERGY DRIFTS NORTHWEST INTO MONTANA LATE SATURDAY FOR A GRADUAL DECREASE IN POPS INTO SUNDAY. COULD BE BREEZY ON SUNDAY AS SFC LOW FINALLY PULLS EAST OF REGION WITH GFS 7H WINDS IN THE 25KT RANGE. MODELS STILL NOT GETTING A HANDLE ON THIS SYSTEM AND THUS QUITE A BIT OF UNCERTAINTY PAST SATURDAY. GFS FLATTENS WAVE AS IT TRIES TO ROTATE KICKER SYSTEM TRIES TO PUSH INTO BLOCKING GULF ALASKA HIGH BUT IS THE ONLY LONG-RANGE MODEL MAINTAINING ALMOST CUT-OFF SOLN OVER WASHINGTON. 00Z GFS-X ODD-RUN OUT WITH 12Z GFS FAVORING ECMWF SOLN INTO TUESDAY. WITH UNCERTAINTY...HAVE NOT MADE ANY CHANGES TO GRIDS IN EXTENDED PERIODS. DMH && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT FRI JUN 18 2004 IDZ017>023-031-032-191100- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:11 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia | 34 min |
| Jun 18, 1:45 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Jun 18, 3:44 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.